MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number HU17LS60NSB902N
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code Airway Obstruction (1699)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical bivona trach 6.0 cuffless required an emergent trach.Change due to ventilator alarming.Once the trach was changed, the patient was stable.
 
Event or Problem Description
Device evaluation completed and summary in h 10.
 
Additional Manufacturer Narrative
Other, other text: this investigation covers complaints related to (b)(4).One device was received by southington for analysis, identified as part # hu17ls60nsb902n.It was confirmed that this part was built in southington based on the part number provided by the complainant.This device was returned due to an emergency trach change after the vent alarm was triggered.There is not a significant amount of information provided about the event which would help determine what prompted the alarm.It is only stated that once the trach was changed, then the vent alarm had stopped.An inspection was preformed on the trach that was sent back, identified as lot number ss030723.As said by the decontamination facility, this was known because the product was sent back in its original packaging.The complainant mentions that the order in question was produced in october, however the lot we have for investigation was produced in august.Upon visual inspection of the trach there is nothing that appears to be of concern.The connector was checked to ensure the attachment of the breathing system would be efficient, pictures are attached to this in.The connector had no signs of damage, the adhesive was acceptable, and the shaft was fully seated.Based on these findings, there is no fault found with the returned device, and therefore no corrective actions are deemed necessary at this time.Smiths-medical truly appreciates all customer feedback, and regularly assesses complaints and post-market data for trends and improvement opportunities.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11098801
Report Number3012307300-2020-12887
Device Sequence Number858424
Product Code JOH
UDI-Device Identifier15019517135541
UDI-Public15019517135541
Combination Product (Y/N)N
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2025
Device Model NumberHU17LS60NSB902N
Device Catalogue NumberHU17LS60NSB902N
Device Lot NumberSS030723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1